MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE
Model Number 328506
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe 1.0ml 31ga 8mm 10bag 500 wal needle broke off before use.The following information was provided by the initial reporter: material no:328506, batch no: 0027941.Verbatim: spouse of relion consumer reported on syringe had the needle break off before the injection.Stated the consumer filled the syringe with her insulin and then the end of the needle tip broke off.Spouse stated consumer did not use the syringe and the syringe is still filled with medication.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-11-18.H6: investigation summary.Customer returned (1) 1cc, 8mm, 31g relion syringe in an open poly bag from lot # 0027941.Customer states that they filled the syringe with her insulin and then the end of the needle tip broke off.The syringe was returned with approximately 16 units of a cloudy liquid in the barrel.The syringe was examined and exhibited a broken cannula.A review of the device history record was completed for batch# 0027941.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that did not pertain to the complaint.Bd was able to confirm the customer¿s indicated failure.Root cause is bending/re-straightening of the cannula by the customer during use of the product.

Brand Name
SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10907674
Report Number1920898-2020-01638
Device Sequence Number791251
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328506
Device Catalogue Number328506
Device Lot Number0027941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1